MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 7777850215
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported a broken hub.
 
Additional Manufacturer Narrative
Product id: 7777850215 lot no: 609905 an investigation of the reported condition was performed.This sample is a representative of example of all complaint samples received from this customer for hub split / broke.The hub of the safety needle was cracked completely through the luer and there was evidence of damage on the exterior of the luer from what appeared to be forcible attachment of the device.Exhaustive reviews have been conducted and the manufacturing process (previous investigation, fishbone, maps, etc.) have been reviewed.The root cause of the reported condition could not be determined.Complaint investigations completed at the date of this memo have not identified a systemic issue with the product or processes used to manufacture the devices.Multiple tests were conducted using the affected product with the syringe manufactured by our plant and the syringe used by the customer.Through this testing, it was discovered that the syringe used by the customer was constructed of a different material than the syringe manufactured by our plant.Additionally, through multiple conversations with the vendor, the vendor acknowledged extreme tightening of the needle assembly.Therefore, the most probable root cause has been attributed to over-torquing of the polypropylene needle to a coc syringe (not manufactured by our plant).This issue has been escalated to the corporate corrective and preventive action (capa) review board team for review and further decision.Due diligence has been exercised by the manufacturing facility and it has been concluded that the product continues to meet all documented design requirements.Therefore, no further actions will be taken to investigate all future complaints received from this customer, for this specific issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6656759
Report Number1017768-2017-05088
Device Sequence Number1286047
Product Code FMI
UDI-Device Identifier20884521155524
UDI-Public20884521155524
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/28/2021
Device Model Number7777850215
Device Catalogue Number7777850215
Device Lot Number609905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date01/08/2018
Patient Sequence Number1